MAUDE Adverse Event Report: AVANOS MEDICAL INC. MIC SAFETY PERCUTANEOUS ENDOSCOPIC GASTROSTOMY PEG KIT - 20 FR - PUSH OTW; DH EF PEG INITIAL PLACEMENT PRODUCTS

AVANOS MEDICAL INC. MIC SAFETY PERCUTANEOUS ENDOSCOPIC GASTROSTOMY PEG KIT - 20 FR - PUSH OTW; DH EF PEG INITIAL PLACEMENT PRODUCTS
Model Number 7170-20
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 08/13/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported there was "a peg tube break upon removal with traction from patient." the peg broke below the skin level when attempting to remove.The clinicians brought the patient over to sedate and perform an egd, however, the clinicians were unable to pass the scope due to advanced cancer.The patent was having a surgery consultation in order to remove the remnant and place a replacement tube for future use.Additional information received 19-aug-2021 stated the peg was placed on (b)(6) 2020.The device broke during traction removal on (b)(6) 2021 and went to the operating room (or) afterward (b)(6) 2021.The underwent an exploratory laparotomy, gastrostomy, removal of foreign body, gastrostomy closure, and g-tube replacement.The patient was discharged from the hospital on (b)(6) 2021.
 
Additional Manufacturer Narrative
The actual complaint product was not returned for evaluation.A review of the device history record is not possible as no lot number was provided.Root cause could not be determined.All information reasonably known as of 07-sep-2021 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).

Brand Name
MIC SAFETY PERCUTANEOUS ENDOSCOPIC GASTROSTOMY PEG KIT - 20 FR - PUSH OTW
Common Device Name
DH EF PEG INITIAL PLACEMENT PRODUCTS
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
MDR Report Key12436631
Report Number3006646024-2021-00017
Device Sequence Number16992253
Product Code KNT
UDI-Device Identifier00350770409788
UDI-Public00350770409788
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K924065
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7170-20
Device Catalogue NumberN/A
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/13/2021
Initial Report FDA Received Date09/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age58 YR